Alert archive / Missouri / Freeze Warnings in 2016

Freeze Warning 6, NWS Kansas City, MO

April 11, 201631 counties in Missouri; 6 counties in Kansas

NWS Kansas City, MO issued this freeze warning at Apr 11, 2016, 3:38 AM CDT for 31 counties in Missouri; 6 counties in Kansas. It took effect at Apr 12, 2016, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2016, 3:38 AM CDT (08:38 UTC)
In effect from
Apr 12, 2016, 4:00 AM CDT
Expired
Apr 12, 2016, 9:00 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
All 37 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

513 
WWUS73 KEAX 110838
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 AM CDT MON APR 11 2016

...FREEZING TEMPERATURES TUESDAY MORNING...

KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>033-037>039-043-
111645-
/O.NEW.KEAX.FZ.W.0006.160412T0900Z-160412T1400Z/
ATCHISON KS-MIAMI-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-
CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-
CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-CASS-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...WATHENA...ELWOOD...TROY...HIGHLAND...
FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS...
OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...TARKIO...
ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG...
SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE...
OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT...
TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT...
ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON...
BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD...
MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY...
BRUNSWICK...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL
338 AM CDT MON APR 11 2016

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM
CDT TUESDAY. 

* TEMPERATURE...WILL RANGE BETWEEN 28 AND 32 DEGREES EARLY TUESDAY
  MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
895 
WWUS73 KEAX 111640
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1140 AM CDT MON APR 11 2016

...FREEZING TEMPERATURES TUESDAY MORNING...

KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>033-037>039-043-
120900-
/O.CON.KEAX.FZ.W.0006.160412T0900Z-160412T1400Z/
ATCHISON KS-MIAMI-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-
CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-
CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-CASS-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...WATHENA...ELWOOD...TROY...HIGHLAND...
FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS...
OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...TARKIO...
ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG...
SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE...
OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT...
TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT...
ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON...
BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD...
MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY...
BRUNSWICK...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL
1140 AM CDT MON APR 11 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
TUESDAY...

* TEMPERATURE...BY SUNRISE TUESDAY MORNING TEMPERATURES WILL RANGE
  FROM 25 DEGREES OVER NORTHEAST MISSOURI TO 32 DEGREES NEAR THE
  MISSOURI RIVER. SUBFREEZING TEMPERATURES ARE EXPECTED FOR SEVERAL
  HOURS.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
424 
WWUS73 KEAX 120212
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
912 PM CDT MON APR 11 2016

...FREEZING TEMPERATURES TUESDAY MORNING...

KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>033-037>039-043-
121015-
/O.CON.KEAX.FZ.W.0006.160412T0900Z-160412T1400Z/
ATCHISON KS-MIAMI-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-
CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-
CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-CASS-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...WATHENA...ELWOOD...TROY...HIGHLAND...
FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS...
OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...TARKIO...
ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG...
SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE...
OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT...
TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT...
ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON...
BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD...
MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY...
BRUNSWICK...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL
912 PM CDT MON APR 11 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
TUESDAY...

* TEMPERATURE...BY SUNRISE TUESDAY MORNING TEMPERATURES WILL 
  RANGE FROM 25 DEGREES OVER NORTHEAST MISSOURI TO 32 DEGREES 
  NEAR THE MISSOURI RIVER. SUBFREEZING TEMPERATURES ARE EXPECTED 
  FOR SEVERAL HOURS. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
869 
WWUS73 KEAX 120822
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 AM CDT TUE APR 12 2016

...FREEZING TEMPERATURES THIS MORNING...

KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>033-037>039-043-
121400-
/O.CON.KEAX.FZ.W.0006.160412T0900Z-160412T1400Z/
ATCHISON KS-MIAMI-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-
CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-
CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-CASS-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...WATHENA...ELWOOD...TROY...HIGHLAND...
FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS...
OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...TARKIO...
ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG...
SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE...
OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT...
TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT...
ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON...
BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD...
MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY...
BRUNSWICK...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL
322 AM CDT TUE APR 12 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...BY SUNRISE THIS MORNING TEMPERATURES WILL RANGE FROM
  28 DEGREES OVER NORTHEAST MISSOURI TO 32 DEGREES NEAR THE MISSOURI
  RIVER. SUBFREEZING TEMPERATURES ARE EXPECTED FOR AN HOUR OR TWO.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Apr 10, 11:59 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Apr 10, 11:59 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1159 PM CDT SUN APR 10 2016

.DISCUSSION...
Issued at 321 PM CDT SUN APR 10 2016

Short-term forecast remains focused on potential for convection
later this afternoon. A cold front currently stretches through
northeast Kansas into far northwest Missouri. Moisture has continued
to stream into the area, with dewpoints in the middle to upper 50s.
A thermal axis is oriented ahead of the front, with temperatures in
the middle 80s over east central Kansas. This warm corridor will be
critical to help erode strong inhibition currently in place over the
warm sector. Expect these warmer temperatures to continue advecting
northeastward into the southwest portion of the forecast area during
the remainder of the afternoon. As the cold front sags south, forcing
along the boundary and an eroding cap should allow for thunderstorms
to develop between 4-6pm across far southwestern sections of the CWA.
The environment will be supportive for strong to severe convection
over the far southern CWA, with 1500 J/kg MUCAPE and 50 kts of
effective shear. The corridor from Mound City KS to Sedalia MO will
have the highest severe weather potential late this afternoon and
evening.

The effective cold front will continue its progression south of the
CWA during the mid/late evening hours, with post-frontal
thunderstorms remaining possible generally south of Interstate 70
overnight. These continued chances will be spawned in part by
increasing large scale ascent north of the surface front from an
approaching upper wave located over northwest Texas that will move
into Oklahoma tonight. Precipitation should gradually come to an end
across the southern half of the forecast area by late afternoon
Monday. Temperatures will be significantly cooler on Monday and
Tuesday, with highs in primarily in the 50s.

Surface high pressure will move off to the east by midweek with
southerly winds returning through the end of the period. Warmer
weather will likewise commence Thursday into the weekend with highs
approaching or exceeding the 70 degree mark each day. The next chance
for thunderstorms is expected by the end of the weekend as a large
amplified trough moves into the Plains.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1158 PM CDT SUN APR 10 2016

VFR conditions anticipated at all terminals through the next 24
hours. North winds will pick up to around 20kts on Monday afternoon
before evening lightening up of the winds.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

DISCUSSION...Blair
AVIATION...Leighton
Hazardous weather outlook, Apr 10, 1:24 PM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
124 PM CDT SUN APR 10 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
124 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING...MAINLY SOUTH OF THE MISSOURI RIVER. A FEW STRONG TO SEVERE
STORMS COULD PRODUCE HIGH WINDS AND HAIL THIS EVENING ACROSS WEST
CENTRAL MO AND EAST CENTRAL KANSAS...BUT WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:04 PM CDTSpecial Weather StatementEAXBates26 min
Apr 10, 7:10 PM CDTAreal Flood AdvisoryEAXHenry3 hr

Nearby

Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.